Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 6, 2005, 3:30 PM CDT for Johnson County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 6, 2005, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:55 PM CDT | TSTM WND DMG | Clarksville, AR | POWER LINES AND TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 062030 SVRLZK ARC071-062115- /O.NEW.KLZK.SV.W.0252.050806T2030Z-050806T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 415 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF CLARKSVILLE...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLCREST AROUND 335 PM CDT CLARKSVILLE AROUND 355 PM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3568 9352 3554 9369 3541 9347 3556 9326 $$ 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:55 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 11:55 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT SAT AUG 6 2005 .DISCUSSION... CONVECTION SLOW TO TAKE PLACE THIS MORNING...BUT SHOWERS/FEW STORMS BEGINNING TO POP UP IN NORTHERN/WESTERN ARKANSAS. APPEARS THAT MAIN AXIS OF PRECIPITATION WILL BE FROM HARDY TO HEBER SPRINGS... MORRILTON AND MENA. PRETTY DECENT COVERAGE EXPECTED ALONG/NEAR THIS AXIS...WITH PRECIPITATION MORE ISOLATED TOWARD NORTHWEST AND SOUTHEAST ARKANSAS. MORNING LITTLE ROCK SOUNDING INDICATING LITTLE/NO CELL MOVEMENT TODAY...SO PRECIPITATION COULD BE HEAVY IN SOME SPOTS TO THE TUNE OF OVER AN INCH. UPDATED FORECAST TO LESSEN CLOUD COVER EARLY THIS AFTERNOON...WITH AN INCREASE IN CLOUDS AS STORMS DEVELOP. INCREASED TEMPERATURES A DEGREE OR TWO WITH SLOW ONSET OF PRECIPITATION. ALSO SHOWED MORE OF A TREND FROM NO PRECIPITATION TO SCATTERED STORMS IN THE POP GRIDS. OTHERWISE...APPEARS THAT GOING FORECAST IS ON TRACK. (46) && .PREV DISCUSSION... ISSUED AT 345 AM CDT SAT AUG 6 2005 TODAY THROUGH TUESDAY NIGHT...BASED ON LATEST SFC DATA...APPEARS THAT THE WEAK FNTL BNDRY LIES ROUGHLY FROM W-CNTRL BACK INTO NERN AR ATTM. SOME ISOLD SHOWERS AND STORMS WERE NOTED ARND MIDNIGHT VCNTY OF THE BNDRY...BUT DISSIPATED EARLIER THIS MRNG. BOTH THE NAM AND GFS DID NOT INITIALIZE WELL WITH QPF FIELDS THIS MRNG...SO WL USE THE DRIER RUC FOR POP TRENDS THIS MRNG. LTL OVERALL CHANGE IN THE WEATHER PATTERN EXPECTED IN THE SHORT TERM. THE UPPER LVLS WL RMN STAGNANT ACRS THE MID SOUTH AS MAIN UPPER STORM TRACK RMNS OVR THE NRN PART OF THE NATION. THE WEAK UPPER TROF IN PLACE OVR THE SRN PLAINS WL KEEP CONDS UNSETTLED OVR THE FA THE NEXT FEW DAYS. THE FNTL BNDRY IS EXPECTED TO DRIFT SLOLY SWD THRU THE WEEKEND. WL KEEP SCTD SHOWERS AND STORMS IN THE FCST VCNTY OF THE FNT. BULK OF CONVECTION WL RMN DIURNAL AND HAVE INDCD THIS TREND IN THE GRIDS. TEMPS WL BE HELD DOWN WITH ADDED CLOUDS AND RAIN CHCS. GFS CONTS TO INDC A ANOTHER UPPER SYS WORKING THRU THE AREA ON MON NIGHT AND TUE. PLAN TO USE A BLEND OF THE GFS AND THE DRIER ETA FOR NOW. THUS...WL KEEP POPS GOING /CHC CAT/ THRU THE REMAINDER OF THE SHORT TERM AS THE UPPER PATTERN RMNS UNCHANGED. WEDNESDAY THROUGH FRIDAY...BY EARLY WEDNESDAY MORNING...AN UPPER LEVEL LOW WILL LIKELY BE OVER EASTERN ARKANSAS. THIS LOW WILL MEANDER OVER THE VICINITY THROUGHOUT THE LONG TERM PERIOD. A SERIES OF UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY. MOISTURE...HOWEVER WILL BE LIMITED...SO WILL KEEP SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FOR MOST SECTIONS OF MY CWA WEDNESDAY THROUGH FRIDAY...MAINLY OVER THE CENTRAL AND SOUTHERN SECTIONS. TEMPERATURES WILL CONTINUE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGHOUT THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 46
Hazardous weather outlook, Aug 6, 3:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT AUG 6 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 330 PM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WAS SLOWLY PUSHING SOUTHWARD INTO CENTRAL ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID EVENING...USING THE FRONT AS A FOCAL POINT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. MOST OF THE ACTIVITY WILL DIMINISH AFTER SUNSET THIS EVENING. THE STORMS WILL BE MOISTURE LADEN AND MOVE VERY SLOWLY. AS A RESULT ...COPIOUS AMOUNTS OF RAIN AND LOCALIZED FLASH FLOODING MAY RESULT. SOME OF THE STRONGER STORMS MAY DROP IN EXCESS OF TWO INCHES OF RAIN IN AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK LOW PRESSURE SYSTEM ALOFT WILL LINGER IN THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE SOUTHERN PARTS OF ARKANSAS. HOWEVER...THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:57 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 22 min |
| Aug 6, 1:45 PM CDT | Flash Flood Warning | LZK | Fulton, Sharp | 2 hr |
| Aug 6, 2:15 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 45 min |
| Aug 6, 2:54 PM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Aug 6, 3:07 PM CDT | Flash Flood Warning | LZK | Izard | 113 min |
| Aug 6, 3:08 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 37 min |
| Aug 6, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 43 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 40 min |
| Aug 6, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 37 min |
| Aug 6, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 20 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 33 min |
| Aug 6, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.